It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Re: To hope12
Mar 16, 2004
Openly addicted,
Hi,me,too,sorry, I didn't see this post until just a minute ago,not feeling too hot today.The "sub" you see everyone talking about is actually another drug,that's part opiate,you don't get a "high" off of it,but it helps ward off withdrawal and makes you feel "normal" so you can function.It's given a lot to chronic opiate abusers who chronically relapse,and sometimes are on the drug for life.I'd have to read back, but i think it's called subutex?A lot of other people here would be able to give you more info about it.But, with you being so young, and now down to 10vikes a day,you may be able to do this either cold turkey(yuck,but people here have done it) or with the help of meds you can get from a doctor(to ease withdrawal symptoms).Unfortunately,there is really no sidestepping the ugly part of this,but good news is,withdrawal willstart to ease and disappear (acute symptoms) anywhere from 3-7 days after you stop taking the pills.
I would break up the 5 at a time dose,try to take 4 at a time,then 3,then 2 until you run out of those,then switch to the ultracets.Remember,if your tapering, the idea is to just take as much as you need to keep the withdrawal at bay,not to get that "high" feeling.To be honest,I wasn't strong enough to do a taper, I'm an all-or -nothing kind of person (wonderful character defect),and I'd make attempts to taper,but-NOT- all my pills would be gone almost as fast as I got them.
I detoxed at home after finally swallowing a huge dose of pride and telling my doctor.Then after a few days, she changed her mind and though I should go into the hospital,which wasn't an option for me, so I went to ANOTHER doctor, told her the truth,and was able to get the rest of the meds I needed to finish detoxing.Meds usually given for detox-clonidine,which is a blood pressure med but also does wonders for withdrawal symptoms,Valium or xanax(or sometimes ativan)for the wonderful anxiety that goes along with withdrawal,bentyl for stomach cramps,immodium for diarrhea,sometimes Ambien for sleep.
If you can't do this at home, have you considered hospitalization for the detox period??Probably about 4-7 days would be all that's needed.Not only then are you monitored medically, but it also gives you a chance to switch to a different environment for a few days with none of the outside distractions.Are you in California?(I'm not sure if I read that before)Part of taking the first step to getting detoxed is to really start making phone calls-you can look places up on the internet, or scour your local phone book.Call and make an appt. with a new doctor,and if that doesn't get you anywhere, go to a different one.I looked in my phone book for "clinics" because I don't have that great of insurance (actually, it really amounts to almost no insurance at all)and clinics offer sliding scale fees and take public aid.
I can feel what you're going thru by reading your posts.I am here for you if you need anything,this is a rotten road to have to go down, and I want you to know you are NOT alone.Let me know what is happening.Take care,you'll get thru this.

Big Hugs and Strength,I'm pulling for ya,
Stacie :angel:





All times are GMT -7. The time now is 08:07 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!